Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online
Ask a Urologist   »  

Having prostate issues. Having painful and burning urination. On medication. What should be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 2559 Questions
prostate issues (?) hello.
I'm 42 year old male. 210lb. 5'8". I'm otherwise in good health except that I have been having issues with my prostate since 2008.

initially I went to my urologist because in an almost sudden occurrence, i was having difficulty for urinating and it was painful. my urine was dark but no odor to my knowledge. I was diagnosed with "prostatitis" and given Ciprofloxacin. that didn't help. I visited him again and this time I was prescribed Sulfamethoxazole. Yet, again no success. during my subsequent visits I was prescribed Uroxatral and latest Flomax. Again, I did not see a significant change in my symptoms.

I went to another urologist. He put me on Tamsulosin and Elmiron. this combo helped a little but not where I could say there's no need to medical attention. I was still having to go frequently...Although the urine color had changed back to normal, I was still having sudden urges. ( not at night ). I had my semen tested. the result showed some kind of "common" bacteria and wad prescribed a non-resistant antibiotic. I must that help alleviate my 4problem considerably, but the problem was still there. for example, morning urination was / is still difficult. it starts off with extremely weak flow and accompanied with slight pain in my testis.

since 2008 I have told it's prostatitis...Bph .....and cystitis. as I said I still fell the burning and experience weak flow. Better than before but the problem persists.

Would you like to take crack at the bat doc? ( no pun intendedI should add that my prostate was checked internally for its size. (that was a real pain in the ass) I think it measured and deemed to be within the range of where it is not required for me to be on medication. Also, I was given a food chart and told to follow it to reduce the burning. I should also add that by following the chart, the burning does subside and the flow does become a little stronger. however, whenever I wake up from sleep to urinate, I still experience an extremely weak flow. one more thing, the burning returns when I masturbate. it is however non-existent when I ejaculate after intercourse with my partner. ( I have steady partner for the past 13 years. neither her nor I have any other partners).
Posted Mon, 13 Aug 2012 in Urinary and Bladder Problems
Answered by Dr. Harish Naik 39 minutes later
Welcome to XXXXXXX

As per your history and symptoms i think you had prostatitis with enlargement of prostate.

As you were prescribed with so many antibiotics prostatitis might be cured. Weak flow ,could be because of prostatic enlargement which causes compression of urethra and causes problems associated with micturation.

You are on medication with tamsulosin which causes relaxation of the smooth muscles and causes relief of symptoms of BPH such as the feeling of needing to urinate frequently or urgently, weak stream, difficulty in beginning the flow of urine.

You can discuss with your urologist about tablet finasteride , which will reduce the size of the prostate but it will take six months to receive the effect .

If all this methods fail then you can undergo surgery like transurethral resection of prostate , where bits of prostate which is obstructing your urethra will be removed.

Get one Xray KUB and ultrasound done to rule out any stone in urinary tract.

Hope I have provided the information you needed.
Wish you good health. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor